MAUDE Adverse Event Report: TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER
Lot Number 22461AL0
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 04/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the information received, this case would be related to the vascular occlusion.Vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside a blood vessel, leading to its occlusion.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequalae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of products.
 
Event or Problem Description
Primevigilance notified teoxane of an adverse event on 02-may-2024.The patient was injected on (b)(6) 2024 with 0.3 ml of rha 3 in the lips, using a 30g needle.  during the injection, the injector noticed immediate blanching at the injection site, followed by a hematoma towards the middle of the lip.The patient was treated with a warm compress and acetylsalicylic acid (aspirin).As the capillary refill was slow,  the patient was treated with 2.5 vials of hyaluronidase (hylenex).The day after, on (b)(6) 2024, the patient was treated with 9 additional vials of hyaluronidase, applied bilaterally along with continued heat, massage, and aspirin.The same day, the capillary refill returned to normal.On (b)(6) 2024, the symptoms had resolved with only some reticular markings on the lip and a sore inside the lip in the mucosa remaining.The same day, the patient began hyperbaric oxygen therapy.Based on the information received, all the symptoms seem to point to a vascular occlusion.Thus, the case was assessed as reportable to the fda.  according to the resolution of the symptoms, the case was closed.

Brand Name
RHA 3
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
paulina pietrucha
SZ  
MDR Report Key19403791
Report Number3005975625-2024-00310
Device Sequence Number17839231
Product Code LMH
UDI-Device Identifier07640173230045
UDI-Public7640173230045
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/14/2025
Device Lot Number22461AL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2024
Initial Report FDA Received Date05/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale